Wisconsin, 2026

Blizzard in Wisconsin, March 15 to 16, 2026

March 15 to 16, 2026 · NWS MKX · 20 events in 20 counties and zones

A band of moderate to heavy snow moved across southern Wisconsin on the back side of a strong low pressure system moving into Lower Michigan, bringing a wide range of 4 to 16 inches of snow accumulation to southern Wisconsin. Snow was accompanied by frequent wind gusts of 35 to 60 mph and white-out conditions with visibilities down to 1/4 to 3/4 mile for an eight to twelve hour period of time.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A band of moderate to heavy snow moved across southern Wisconsin on the back side of a strong low pressure system moving into Lower Michigan, bringing a wide range of 4 to 16 inches of snow accumulation to southern Wisconsin. Snow was accompanied by frequent wind gusts of 35 to 60 mph and white-out conditions with visibilities down to 1/4 to 3/4 mile for an eight to twelve hour period of time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 15, 7:07 PM CST, 1 hour 53 minutes earlier. Its key messages:

  • Freezing rain and sleet continue in southeast Wisconsin into tonight, with a transition to snow expected within the next few hours. Conditions are quickly becoming slippery. Avoid travel if possible.
  • The wintry mix of precipitation will transition to moderate to heavy snowfall from northwest to southeast tonight. Blizzard conditions are forecast late tonight into Monday morning as a band of heavy snow at rates to 1"/hr combined with northerly wind gusts of 40 to 45 MPH lead to visibilities less than 1/4 mile. These conditions are expected to affect the Monday morning commute.
  • A Storm Warning, a Gale Warning, and a Heavy Freezing Spray Warning are in effect through late Monday night and Tuesday morning across Lake Michigan.
  • Light accumulating snowfall may impact the Wednesday morning commute.
Area forecast discussion, Mar 15, 7:07 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
807 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- Freezing rain and sleet continue in southeast Wisconsin into
  tonight, with a transition to snow expected within the next
  few hours. Conditions are quickly becoming slippery. Avoid
  travel if possible.

- The wintry mix of precipitation will transition to moderate to
  heavy snowfall from northwest to southeast tonight. Blizzard
  conditions are forecast late tonight into Monday morning as a
  band of heavy snow at rates to 1"/hr combined with northerly
  wind gusts of 40 to 45 MPH lead to visibilities less than 1/4
  mile. These conditions are expected to affect the Monday
  morning commute.

- A Storm Warning, a Gale Warning, and a Heavy Freezing Spray
  Warning are in effect through late Monday night and Tuesday
  morning across Lake Michigan.

- Light accumulating snowfall may impact the Wednesday morning
  commute.

&&

.UPDATE...
Issued 808 PM CDT Sun Mar 15 2026

A band of heavy snowfall rates has developed across the
Mississippi Valley this evening, with visibilities between 1/4
mile and whiteout conditions reported as a combination of the
heavy snowfall and northerly winds gusting to 40 MPH. As low
pressure deepens, occludes, and stalls over Lower Michigan,
gusts will increase across southern Wisconsin to 45 MPH and even
locally up to 50 MPH as this heavy band progresses into
southern Wisconsin. Due to these concerns, expecting blizzard
conditions to develop across all of southern Wisconsin late
tonight through the Monday morning commute. Still expecting the
highest accumulations of 5 to 10 inches along and northwest of a
line from Sheboygan to Janesville due to the longer duration of
these high rates, but concern for the highest rates and highest
gusts during the Monday morning commute across areas southeast
of this line has led to the Blizzard Warning being issued for
all of southern Wisconsin.

MH

&&

.SHORT TERM...
Issued 132 PM CDT Sun Mar 15 2026

Tonight through Monday night:

Widespread precipitation will continue this afternoon, as
deepening low pressure heads east across northern Illinois. The
low has trended a bit farther south and temps at the surface and
aloft have wound up colder than anticipated today. This has
resulted in higher icing impacts from freezing rain north of
I-94, which will continue through the afternoon, lingering into
early evening in the northeast. Precip type may hang on as all
snow in the far northwest forecast area the rest of today, with
mainly rain south of I-94 this afternoon.

Low pressure will continue to deepen as it lifts northeast over
southern Lake Michigan this evening. The slowing/lifting of the
low will result in a gradual transition from rain and mixed
precip to all snow northwest to southeast later this afternoon
through early this evening. Increased ice totals a bit south of
I-94 for late afternoon and early evening as the freezing rain
potential may linger a bit longer than anticipated earlier. The
transition line between mixed precip and all snow should clear
the far southeast by midnight, with snow then persisting
overnight into Monday morning.

Another noteworthy change with this system is that models have
trended back upward with with the deformation precip on the
backside of the surface low mid evening into Monday morning.
There will be plenty of forcing from top to bottom, given upper
level divergence, a strong vortmax at 500 mb, and ample mid
level frontogenesis. There is a dry slot upstream, but looks
likely this could fill in fairly quickly based on the bulk of
12Z mesoscale models. Bumped up forecast precip totals during
this period, winding up close to the HREF values, while still a
little under some of the higher models such as the 12Z HRRR and
GFS runs.

Still expecting strong winds on the back side of the deepening
low this evening into Monday, which will cause increasing
blowing and drifting snow concerns from northwest to southeast
as the snow begins to pile up. Model soundings continue to show
gusts to 40-50 mph in the mixed layer overnight into Monday
morning, with gradually decreasing winds Monday afternoon into
the evening. Kept snow to liquid ratios in the 10-13 to 1 range
due to the fact that the strong winds will greatly reduce
ratios, despite the falling temps and solid forcing within the
dendrite growth zone.

The snow should wind down tomorrow from southwest to northeast
late morning into late afternoon. Even with decreasing snowfall
rates, the lingering strong winds during the day tomorrow will
likely result in continued impacts from blowing and drifting
across the forecast area into late afternoon. Will maintain the
winter weather headline expiration times of 4 pm CDT tomorrow
for now, though could see this get pushed a couple hours later
across the northeast forecast area as models have slowed a tad
with the exiting of the accumulating snow and lingering
blowing/drifting snow concerns. Given the potential light icing
farther southeast as well as snow totals inching upward and
lingering blowing snow concerns tomorrow, leaning towards
expanding the Winter Storm Warning a bit farther eastward.

DDV

&&

.LONG TERM...
Issued 132 PM CDT Sun Mar 15 2026

Tuesday through Sunday:

A surface ridge is expected to build into the area Tuesday morning
as the center of a high pressure system sinks south into the
middle Mississippi River Valley. Morning temperatures will be in
the low single digits and rise to the teens by noon. With some
modestly breezy conditions hanging on in the morning, wind chills
will hang out around zero until midday. High temperatures for the
day are expected to be in the low 20s, which will be about 20
degrees below normal for this time of the year.

Heading into Tuesday night, a clipper system is expected to move
southeast toward the state, primarily driven by a weak 500mb
shortwave as well as some 850 to 700mb fgen and WAA. At this time
the GFS and ECMWF ensembles favor areas southwest of Madison for
at least an inch of snow assuming a 10:1 ratio. The GFS has 1 inch
at 50 to 70% probs, while the ECMWF is lower at 30 to 50%. Both
hold negligible probs for over 3 inches. Current timing has the
snow coming in just after the evening rush southwest of Madison,
reducing Tuesday evening travel impacts.

Snow ends Wednesday morning and warm advection will push
temperatures to highs near 40 with weak high pressure moving
across the state. Wednesday night into Thursday, solutions diverge
a bit regarding precipitation potential, as the GFS favors dry
conditions into the weekend, while the ECMWF brings a trough and
light mixed precip through Wednesday night into Thursday. At this
time, the NBM only favors 15% to 20% PoPs given the model
disagreement.

Heading into the upcoming weekend, a ridge is expected to build
over the plains. We'll begin to warm back to above normal
temperatures as warm advection kicks in over the upper Midwest
and a baroclinic zone sets up from the central Dakotas to the
eastern Corn Belt.

CMiller

&&

.AVIATION...
Issued 808 PM CDT Sun Mar 15 2026

Ceilings between 1000 and 2000 ft continue through the majority
of tonight into Monday, with the main impacts to flight
categories from a band of heavy snow expected to spread west to
east through southern Wisconsin late tonight through early
Monday morning. Visibilities between 1/2 and 1/4 mile are
expected within this band, and ceilings may fall to IFR during
this time frame as well. Gusty northerly winds are expected
throughout tonight into Monday morning, with gusts to 40 kt
expected within the snow band as well. Precipitation will
gradually taper off from south to north midday to early Monday
afternoon, with northwesterly gusts to 35 kt continuing
throughout the day Monday and leading to continued blowing snow
even after precipitation ends. Ceilings and visibilities are
expected to improve to MVFR early Monday afternoon, remaining at
MVFR into Monday night before skies clear.

MH

&&

.MARINE...
Issued 132 PM CDT Sun Mar 15 2026

Low pressure of 29.3 inches will approach the southern end of
Lake Michigan this afternoon, and pass over the southern end of
the lake by midnight CDT tonight. Currently, northwest gales are
ongoing over the northern third of the Lake, while a warm front
bisects the lake and causes weaker winds from midlake,
southward. A Gale Warning continues over all of the lake at this
time.

As the surface low lifts north- northeast into Lower Michigan
state, gales are expected to shift southward down the lake as
winds become northwesterly over the more of the lake and fetch
improves. The strong pressure gradient over the lake will allow
for very strong winds gusts over roughly the northern half of the
lake and storm force winds are anticipated from this evening into
Monday afternoon. A Storm Warning is in effect over the northern
half of the lake. Along with the high winds, colder air moving
over the lake will support heavy freezing spray over the whole
lake Monday Morning into Tuesday, and a Heavy Freezing Spray
Warning has been issued for this time frame.

Monday, northwest winds will turn northerly and northwesterly,
continuing to support storm force gusts into the afternoon. Winds
should drop below storm force criteria late Monday afternoon and
remain high end gales into Monday evening. While the Gale Warning
drops off of the northern half of the lake Monday night, this
segment may need to be extended, as models suggest gales may
continue over the northern half of the lake until the pre-dawn
hours of Tuesday.

Northwest winds then ease Tuesday morning as the surface low pulls
way and surface high pressure of 30.3 inches approaches the lake.

Additionally, visibility will be heavily restricted over the lake
as heavy snow moves over northern portions of Lake Michigan today,
and then all of the lake tonight into tomorrow morning.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Blizzard Warning...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 4 PM
     Monday.

LM...Gale Warning...LMZ080-LMZ673-LMZ675-LMZ777-LMZ779-LMZ874-
     LMZ876-LMZ878 until 7 AM Tuesday.

     Heavy Freezing Spray Warning...LMZ080-LMZ261-LMZ362-LMZ364-
     LMZ366-LMZ563-LMZ565-LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-
     LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878...4 AM Monday to 11 AM
     Tuesday.

     Storm Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ868-LMZ870-LMZ872 until 10 PM
     Monday.

     Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646 until 1 AM Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 15, 6:39 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
739 PM CDT Sun Mar 15 2026

WIZ046-047-051-052-056>060-062>072-170045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
739 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Freezing rain and sleet remain possible across far southeastern
Wisconsin into late tonight before transitioning to snow.

A Blizzard Warning has been issued for a band of heavy snow that
will work west to east through southern Wisconsin tonight through
early Monday morning. Rates up to 1"/hr and winds gusting between
40 and 45 MPH will lead to visibilities below 1/4 mile.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A Blizzard Warning continues through midday Monday for rates up
to 1"/hr and winds gusting between 40 and 45 MPH leading to
visibilities below 1/4 mile. The highest accumulations of 5 to 10
inches are expected along, north, and west of a line from
Sheboygan to Janesville. Accumulations of 3 to 5 inches are
expected south and east of this line.

An additional snow system may progress through southern Wisconsin
Tuesday night into Wednesday, bringing 1 to 2 inches of snow over
the southwestern half of the forecast area.

.SPOTTER INFORMATION STATEMENT...

Snow and ice measurements are appreciated through the weekend.

LMZ643>646-170045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
739 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Gale Warning remains in effect through tonight.

A Heavy Freezing Spray Warning begins later tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A Gale Warning remains in effect throughout Monday into Monday
night. Winds may remain hazardous for small craft through Tuesday
morning.

A Heavy Freezing Spray Warning is in effect Monday into Tuesday
morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
739 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect through tonight over the southern
third of the lake, while a Storm Warning is in effect across the
northern two-thirds.

A Heavy Freezing Spray Warning begins later tonight for the whole
lake.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A Storm Warning remains in effect through Monday evening for the
northern two thirds of the open waters. Gales may continue into
Tuesday morning.

A Gale Warning remains in effect through early Tuesday morning
for the southern third of the open waters.

A Heavy Freezing Spray Warning is in effect early Monday morning
through Tuesday morning.

www.weather.gov/mkx

In the hours before

Local storm report, Mar 15, 4:39 PM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
539 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Snow             2 S Berlin              43.94N 88.95W
03/15/2026  M9.0 Inch        Green Lake         WI   Public

            Relayed from social media.

&&

TP
Local storm report, Mar 15, 4:40 PM CST, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
540 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Snow             Neshkoro                43.97N 89.21W
03/15/2026  M8.1 Inch        Marquette          WI   Trained Spotter

&&

TP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 blizzard. Local standard time, as filed.

Blizzard, Green Lake

When
March 15, 9:00 PM CST to March 16, 1:00 PM CST
Where
Green Lake forecast zone
Reported by
Trained Spotter
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Snowfall totals of 14 to 20 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed. The Government Center closed, which was a rare occasion.

Blizzard, Fond du Lac

When
March 15, 10:00 PM CST to March 16, 1:00 PM CST
Where
Fond du Lac forecast zone
Reported by
Trained Spotter
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Snowfall totals of 8 to 16 inches and winds of 45 to 60 mph caused frequent white-out conditions across the county. Many rural roads were impassable until the late afternoon due to blowing and drifting snow. All schools were closed. The Fond du Lac Airport ASOS measured a peak wind gust of 60 mph toward the end of the storm.

Blizzard, Marquette

When
March 15, 10:00 PM CST to March 16, 1:00 PM CST
Where
Marquette forecast zone
Reported by
Trained Spotter
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Snowfall totals of 12 to 15 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed.

Blizzard, Sheboygan

When
March 15, 10:00 PM CST to March 16, 1:00 PM CST
Where
Sheboygan forecast zone
Reported by
Trained Spotter
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 12 inches and winds of 45 to 60 mph caused frequent white-out conditions across the county. The Sheboygan Airport ASOS measured a peak wind gust of 59 mph toward the end of the storm. All schools were closed.

Blizzard, Green

When
March 15, 11:00 PM CST to March 16, 7:00 AM CST
Where
Green forecast zone
Reported by
Trained Spotter
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 9 inches and winds of 35 to 50 mph caused frequent white-out conditions across the county. All schools were closed. The highway department for the Town of Cadiz reported that the slush followed by blowing and drifting snow made it difficult to keep the hilly North/South roads open. There were around six trees down in southwest Green County due to the winds.

Blizzard, Milwaukee

When
March 15, 11:00 PM CST to March 16, 11:00 AM CST
Where
Milwaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 10 inches and winds of 45 to 60 mph caused frequent white-out conditions across the county. Highest snowfall totals were in the northwest portion of the county. The General Mitchell International Airport ASOS measured a peak wind gust of 60 mph toward the end of the storm. All schools were closed. The Interstates had difficult travel conditions and bus delays which caused the Public Libraries to be under-staffed.

Blizzard, Racine

When
March 15, 11:00 PM CST to March 16, 10:00 AM CST
Where
Racine forecast zone
Reported by
Trained Spotter
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 7 inches and winds of 40 to 60 mph caused frequent white-out conditions across the county. Highest snowfall totals were in the northwest portions of the county. The Racine Airport ASOS measured a peak wind gust of 63 mph toward the beginning of the storm. All schools were closed.

Blizzard, Dodge

When
March 16, 12:00 AM CST to 9:00 AM CST
Where
Dodge forecast zone
Reported by
Trained Spotter
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 13 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. Many rural roads were impassable until the afternoon due to blowing and drifting snow. All schools were closed.

Blizzard, Lafayette

When
March 16, 12:00 AM CST to 5:00 AM CST
Where
Lafayette forecast zone
Reported by
Trained Spotter
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 10 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed.

Blizzard, Columbia

When
March 16, 1:00 AM CST to 9:00 AM CST
Where
Columbia forecast zone
Reported by
Trained Spotter
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Snowfall totals of 10 to 11 inches and winds of 35 to 40 mph caused frequent white-out conditions across the county. Many rural roads were impassable until the afternoon due to blowing and drifting snow. All schools were closed.

Blizzard, Dane

When
March 16, 1:00 AM CST to 9:00 AM CST
Where
Dane forecast zone
Reported by
Trained Spotter
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 13 inches and winds of 40 to 50 mph caused frequent white-out conditions across the county. There were several reports of disabled vehicle and slide-off calls reported through the county dispatch center. All schools were closed. There were 335 customers without power for a few hours in Cross Plains.

Blizzard, Iowa

When
March 16, 1:00 AM CST to 7:00 AM CST
Where
Iowa forecast zone
Reported by
Trained Spotter
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 10 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed.

Blizzard, Jefferson

When
March 16, 1:00 AM CST to 9:00 AM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 10 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. Two-foot drifts quickly developed after plowing the streets. All schools were closed. There was minor tree damage in southern portions of the county.

Blizzard, Ozaukee

When
March 16, 1:00 AM CST to 11:00 AM CST
Where
Ozaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 9 inches and winds of 40 to 50 mph caused frequent white-out conditions across the county, especially on north-south roads and open areas. Highest snowfall totals were in the northwest half of the county. All schools were closed.

Blizzard, Rock

When
March 16, 1:00 AM CST to 10:00 AM CST
Where
Rock forecast zone
Reported by
Trained Spotter
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 10 inches and winds of 35 to 45 mph caused heavy drifting and frequent white-out conditions across the county. All schools were closed.

Blizzard, Sauk

When
March 16, 1:00 AM CST to 7:00 AM CST
Where
Sauk forecast zone
Reported by
Trained Spotter
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Snowfall totals of 8 to 11 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county, especially in open areas. All schools were closed.

Blizzard, Washington

When
March 16, 1:00 AM CST to 11:00 AM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Snowfall totals of 7 to 9 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed.

Blizzard, Waukesha

When
March 16, 1:00 AM CST to 11:00 AM CST
Where
Waukesha forecast zone
Reported by
Trained Spotter
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 9 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. The Waukesha County Communications Center reported a total of 81 vehicles in the ditch or disabled or in an accident. All schools were closed.

Blizzard, Kenosha

When
March 16, 2:00 AM CST to 10:00 AM CST
Where
Kenosha forecast zone
Reported by
Trained Spotter
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 6 inches and winds of 40 to 50 mph caused frequent white-out conditions across the county. All schools were closed.

Blizzard, Walworth

When
March 16, 2:00 AM CST to 10:00 AM CST
Where
Walworth forecast zone
Reported by
Trained Spotter
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Snowfall totals of 6 to 8 inches and winds of 35 to 45 mph caused frequent white-out conditions across the county. All schools were closed.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1327394, 1327384, 1327429, 1327448, 1327393, 1327433, 1327439, 1327374, 1327409, 1327042, 1327372, 1327401, 1327404, 1327436, 1327440, 1327442, 1327452, 1327454, 1327407, 1327450.